Alert archive / Florida / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS Key West, FL
NWS Key West, FL issued this wind chill advisory at Jan 10, 2010, 3:50 PM EST for Monroe County, Florida. It took effect at Jan 10, 2010, 6:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 3:50 PM EST (20:50 UTC)
- In effect from
- Jan 10, 2010, 6:00 PM EST
- Expired
- Jan 11, 2010, 11:01 AM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS42 KKEY 102050 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY ISSUED FOR THE MIDDLE AND UPPER KEYS OVERNIGHT... .COLD TEMPERATURES AND STRONG GUSTY NORTH WINDS WILL PRODUCE WIND CHILLS OF 30 TO 35 DEGREES IN THE MIDDLE KEYS OVERNIGHT. WIND CHILLS OF 26 TO 31 ARE EXPECTED IN THE UPPER KEYS OVERNIGHT. FLZ076-077-111600- /O.NEW.KKEY.WC.Y.0003.100110T2300Z-100111T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 350 PM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. TEMPERATURES IN THE MIDDLE AND UPPER 40S THIS SUNDAY AFTERNOON WILL STEADILY DECREASE LATE THIS EVENING THROUGH OVERNIGHT...UNDER CLEARING SKIES. A STEADY AND STRONG NORTH WIND WILL COMBINE WITH THESE TEMPERATURES TO PRODUCE WIND CHILL READINGS BELOW 35 DEGREES IN THE MIDDLE KEYS OVERNIGHT. WIND CHILL READINGS BELOW 30 DEGREES ARE EXPECTED IN THE UPPER KEYS. SINCE WIND CHILL READINGS ARE EXPECTED TO BE 35 DEGREES OR LOWER FOR AT LEAST FOUR HOURS IN THESE AREAS...A WIND CHILL ADVISORY HAS BEEN ISSUED. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA...AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. && $$
2 follow-up statements
268 WWUS42 KKEY 110854 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 354 AM EST MON JAN 11 2010 ...WIND CHILL ADVISORY ISSUED FOR THE LOWER KEYS...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE MIDDLE AND UPPER KEYS... .COLD TEMPERATURES AND STRONG GUSTY NORTH WINDS WILL PRODUCE WIND CHILLS AROUND 35 DEGREES IN THE LOWER KEYS EARLY THIS MORNING. WIND CHILLS OF 29 TO 33 DEGREES WILL CONTINUE IN THE MIDDLE KEYS...WHILE WIND CHILLS IN THE UPPER KEYS WILL RANGE FROM 26 TO 30 DEGREES. FLZ078-111600- /O.EXA.KKEY.WC.Y.0003.000000T0000Z-100111T1600Z/ MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY WEST 354 AM EST MON JAN 11 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. AIR TEMPERATURES ACROSS THE LOWER KEYS WILL SLOWLY FALL INTO THE LOWER 40S THROUGH SUNRISE. THESE VERY COLD TEMPERATURES WILL COMBINE WITH STRONG NORTH WINDS AROUND 20 MPH WITH HIGHER GUSTS TO PRODUCE VERY LOW WIND CHILL READINGS THIS MORNING. WIND CHILL READINGS WILL HOVER AROUND 35 DEGREES FOR SEVERAL HOURS THIS MORNING. SINCE WIND CHILL READINGS ARE EXPECTED TO BE 35 DEGREES OR LOWER FOR AT LEAST FOUR HOURS...A WIND CHILL ADVISORY HAS BEEN ISSUED. WIND CHILLS ACROSS THE LOWER KEYS SHOULD CLIMB ABOVE 35 DEGREES BY 11 AM THIS MORNING. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA... AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. && $$ FLZ076-077-111600- /O.CON.KKEY.WC.Y.0003.000000T0000Z-100111T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON 354 AM EST MON JAN 11 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... AIR TEMPERATURES ACROSS THE UPPER KEYS WILL SLOWLY FALL INTO THE MID 30S THROUGH SUNRISE...WHILE AIR TEMPERATURES IN THE MIDDLE KEYS SLOWLY FALL INTO THE UPPER 30S. THESE COLD TEMPERATURES WILL COMBINE WITH STRONG NORTH WINDS AROUND 20 MPH WITH HIGHER GUSTS TO PRODUCE VERY LOW WIND CHILL READINGS IN THE MIDDLE AND UPPER KEYS THIS MORNING. WIND CHILL READINGS IN THE UPPER KEYS WILL RANGE FROM 26 TO 30 DEGREES...WHILE WIND CHILL READINGS IN THE MIDDLE KEYS WILL RANGE FROM 29 TO 34 DEGREES. WIND CHILLS THROUGHOUT THE MIDDLE AND UPPER KEYS SHOULD CLIMB ABOVE 35 DEGREES BY 11 AM THIS MORNING. THE BURTON MEMORIAL UNITED METHODIST CHURCH...LOCATED AT 93001 US HIGHWAY 1 IN TAVERNIER...THE ISLAND CHRISTIAN SCHOOL...FAMILY LIFE CENTER...LOCATED AT 83400 OVERSEAS HIGHWAY IN ISLAMORADA... AND ST. PETER CATHOLIC CHURCH...LOCATED AT MILE MARKER 31.3 IN BIG PINE KEY WILL BE OPERATIONAL AS COLD WEATHER SHELTERS WHEN THE TEMPERATURE IS BELOW 50 DEGREES. HOURS OF OPERATION ARE FROM 900 PM TO 700 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE WIND CHILL READINGS NEAR OR BELOW 35 DEGREES. PLEASE TAKE PRECAUTIONS TO PROTECT TROPICAL PLANTS OR PETS WHICH MAY BE SUSCEPTIBLE TO COLDER TEMPERATURES. THOSE VENTURING OUTSIDE SHOULD DRESS ACCORDINGLY. && $$ JACOBSON
777 WWUS42 KKEY 111601 WSWKEY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1101 AM EST MON JAN 11 2010 ...WIND CHILL ADVISORY EXPIRED... FLZ076>078-111715- /O.CAN.KKEY.WC.Y.0003.000000T0000Z-100111T1600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 1101 AM EST MON JAN 11 2010 ...WIND CHILL ADVISORY FOR THE FLORIDA KEYS EXPIRES AT 1100 AM EST... TEMPERATURES ARE CLIMBING INTO AT LEAST THE MID 40S ACROSS THE ISLAND CHAIN...AND WINDS HAVE RELAXED TO AROUND 15 MPH. WIND CHILL TEMPERATURES OF 35 DEGREES OR LOWER ARE NOT OCCURRING. THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ALLOWED THE WIND CHILL ADVISORY TO EXPIRE AT 1100 AM EST. $$ 11
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 10:15 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 10, 10:15 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1015 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER KEYS... ...NEAR RECORD COLD TODAY AND TONIGHT... .DISCUSSION... CURRENTLY - A STRONG 1040MB SURFACE HIGH CENTERED OVER EASTERN TEXAS IS CONTINUES TO POUR MODIFIED ARCTIC AIR ACROSS THE KEYS AREA THIS MORNING. STRONG NORTH BREEZES AND COLD AIR ADVECTION HAD DROPPED TEMPERATURES INTO THE MID 40S IN THE LOWER KEYS...AND THE UPPER 30S IN THE UPPER KEYS. DRY AIR HAS FINALLY FILTERED INTO THE AREA THROUGH THE LOW AND MID LEVELS AND CLOUD COVER AT THESE LEVELS HAVE CLEARED...OUTSIDE OF SOME REMNANT GULF STRATOCU NEAR AND WEST OF KEY WEST. NO RAIN HAS BEEN DETECTED ON RADAR SINCE EARLY THIS MORNING. HOWEVER...THICK CIRRUS CONTINUES TO STREAM EASTWARD. THIS CIRRUS IS BEING GENERATED BY THE TAIL END OF THE JET ENTRANCE REGION OF AN AMPLIFIED AND PHASED TROUGH ACROSS THE EASTERN UNITED STATES AND THE EASTERN GULF OF MEXICO. THE SUBDUED SUNSHINE HAS SLOWED DIURNAL WARMING AND TEMPERATURES ARE ONLY A COUPLE DEGREES ABOVE THIS MORNINGS LOW. THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE IN THE MIDDLE KEYS...BUT EXTENDED IN THE UPPER KEYS INTO EARLY AFTERNOON. SHORT TERM UPDATE (THIS AFTERNOON) - SKIES WILL GRADUALLY CLEAR ACROSS THE KEYS THIS MORNING AS THE CIRRUS BLANKETING MOST OF THE KEYS THINS AND SHIFTS EASTWARD. FRESH TO STRONG NORTH BREEZES...ASSOCIATED COLD AIR ADVECTION...AND BY NOW...VERY COLD WATERS TO OUR NORTH WILL...PARTIALLY COUNTER THE EFFECTS OF INCREASING SUNSHINE. HIGH TEMPERATURES WILL HAVE A HARD TIME REACHING THE MID 50S...AND HAVE LOWERED EXPECTED HIGH TEMPERATURES INTO THE LOWER 50S. SHOULD THIS PAN OUT...A NEW RECORD LOW MAXIMUM TEMPERATURE WILL BE RECORDED TODAY IN KEY WEST. DRY CONDITIONS CONTINUE AND NO RAIN OR SHOWER IS EXPECTED...ALLOWING THE KEYS TO DRY OUT FROM THE WET CONDITIONS OF LAST NIGHT. AS MENTIONED PREVIOUSLY...THE WIND CHILL ADVISORY HAS BEEN EXTENDED FOR THE UPPER KEYS INTO EARLY THIS AFTERNOON. IN ADDITION...THE COLDEST LOW LAYER THICKNESSES ARE NOT EXPECTED TO BOTTOM OUT UNTIL LATE TONIGHT...AND ANOTHER WIND CHILL ADVISORY WILL BE REQUIRED FOR AT LEAST THE MIDDLE AND UPPER KEYS BEGINNING THIS EVENING. && .MARINE... A STRONG SURFACE HIGH CENTERED OVER TEXAS WILL CONTINUE TO PUSH FRESH TO STRONG NORTH BREEZES ACROSS ALL KEYS WATERS THIS AFTERNOON INTO TONIGHT. THE STRONGEST WINDS AND GUSTS (OCCASIONALLY NEAR GALE FORCE) WILL BE ENCOUNTERED OVER THE MUCH WARMER WATERS OF THE FLORIDA STRAITS...AND THE GULF STREAM. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS. NO CHANGES REQUIRED FOR THE MORNING MARINE FORECAST UPDATE. && .AVIATION... VFR CONDITIONS WILL CONTINUE TODAY AT THE KEYW AND KMTH ISLAND TERMINALS. CIGS AOA FL150 WILL DIMINISH THROUGH THE EARLY AFTERNOON HOURS. NORTH WINDS OF 20 TO 25 KNOTS WILL MAINTAIN CROSSWINDS GREATER THAN 10 KNOTS ON THE EAST-WEST ORIENTED RUNWAYS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...WIND CHILL ADVISORY IN EFFECT UNTIL 100 PM EST FOR FLZ076. GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ031>033-052>054-072>075. && 11/04/TF VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 10, 5:55 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 555 AM EST SUN JAN 10 2010 FLZ076>078-GMZ031>033-052>054-072>075-111100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 555 AM EST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT FOR THE UPPER AND MIDDLE KEYS... ...NEAR RECORD COLD TODAY AND TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AIR TEMPERATURES ACROSS THE UPPER KEYS WILL REMAIN IN THE UPPER 30S THROUGH THE EARLY MORNING HOURS...WHILE AIR TEMPERATURES IN THE MIDDLE KEYS WILL REMAIN BETWEEN 39 AND 43 DEGREES. THESE COLD TEMPERATURES WILL COMBINE WITH STRONG NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS TO PRODUCE VERY LOW WIND CHILL READINGS IN THE MIDDLE AND UPPER KEYS THROUGH EARLY THIS MORNING. WIND CHILL READINGS IN THE UPPER KEYS WILL RANGE FROM THE UPPER 20S TO NEAR 30 DEGREES...WHILE WIND CHILL READINGS IN THE MIDDLE KEYS WILL RANGE FROM 30 TO 35 DEGREES. A WIND CHILL ADVISORY IS IN EFFECT FOR THE MIDDLE AND UPPER KEYS THROUGH 10 AM THIS MORNING. WIND CHILL READINGS BELOW 35 DEGREES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS THE MIDDLE AND UPPER KEYS...AND ANOTHER WIND CHILL ADVISORY WILL VERY LIKELY BE ISSUED ONCE AGAIN LATER TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS TODAY AND TONIGHT...DUE TO SUSTAINED NORTH WINDS NEAR 25 KNOTS...WITH FREQUENT GUSTS NEAR 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL READINGS WILL LIKELY NOT RISE ABOVE 35 DEGREES IN THE UPPER AND MIDDLE KEYS UNTIL AROUND 10 AM MONDAY MORNING. THEREFORE... A WIND CHILL ADVISORY WILL LIKELY BE IN EFFECT FOR THE UPPER AND MIDDLE KEYS INTO MONDAY MORNING. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS THROUGH MONDAY MORNING. WINDS SHOULD BEGIN TO DECREASE AND SEAS SHOULD BEGIN TO SUBSIDE MONDAY AFTERNOON. SMALL CRAFT WILL PROBABLY NEED TO EXERCISE CAUTION ACROSS PORTIONS OF THE KEYS COASTAL WATERS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.